Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Salt Lake City, UT

September 24, 2008

NWS Salt Lake City, UT issued this red flag warning at Sep 24, 2008, 2:19 PM MDT. It took effect at Sep 25, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 2:19 PM MDT (20:19 UTC)
In effect from
Sep 25, 2008, 12:00 PM MDT
Expired
Sep 25, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 242019
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT WED SEP 24 2008

UTZ434-435-251100-
/O.NEW.KSLC.FW.W.0037.080925T1800Z-080926T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
219 PM MDT WED SEP 24 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY
FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 435...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
THURSDAY. THIS WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS WEST
CENTRAL AND SOUTHWESTERN UTAH INCLUDING FIRE WEATHER ZONES 434 AND
435. 

A DRY SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING INCREASED
WINDS TO THE WESTERN VALLEYS THURSDAY AFTERNOON. THIS COMBINED
WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS
IN THE SOUTHWEST AND WEST CENTRAL VALLEYS. WINDS WILL DROP OFF
THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL
RANGE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 251045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT THU SEP 25 2008

UTZ434-435-251845-
/O.CON.KSLC.FW.W.0037.080925T1800Z-080926T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
445 AM MDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 434 AND 435...

A DRY SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING INCREASED
WINDS TO THE WESTERN VALLEYS THIS AFTERNOON. THIS COMBINED WITH
LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS IN
THE SOUTHWEST AND WEST CENTRAL VALLEYS. WINDS WILL DROP OFF
THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL
RANGE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 251839
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1239 PM MDT THU SEP 25 2008

UTZ434-435-260300-
/O.CON.KSLC.FW.W.0037.000000T0000Z-080926T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
1239 PM MDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 434 AND 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WINDS AND LOW HUMIDITIES IN THE WEST CENTRAL AND SOUTHWESTERN
UTAH VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONES 434 AND
435. 

SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING GUSTY SOUTH WINDS
TO THE WESTERN VALLEYS THIS AFTERNOON THROUGH EARLY THIS EVENING.
THIS...COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE
WEATHER CONDITIONS IN THE SOUTHWEST AND WEST CENTRAL VALLEYS.
WINDS WILL DROP OFF BY MID EVENING AND HUMIDITIES WILL RISE OUT
OF THE CRITICAL RANGE BRINGING AN END TO THESE HAZARDOUS
CONDITIONS. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 24, 9:32 AM MDT, 4 hours 47 minutes earlier.

Area forecast discussion, Sep 24, 9:32 AM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
932 AM MDT WED SEP 24 2008

.SYNOPSIS...HIGH PRESSURE CENTERED OVER THE SOUTHERN ROCKIES WILL
GRADUALLY STRENGTHEN THROUGH THE WEEKEND. SOME MOISTURE WILL
RETURN FROM THE SOUTH LATE IN THE WEEK...AND REMAIN OVER THE AREA
THROUGH THE WEEKEND.

&&

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE
REGION OVER THE NEXT SEVERAL DAYS. MOSTLY CLEAR SKIES CONTINUE
ACROSS THE CWA THIS MORNING. 700MB TEMPERATURES WILL CONTINUE TO
SIGNIFICANTLY WARM TODAY IN SOUTHWESTERLY FLOW...REACHING A BIT
ABOVE 10C BY THIS AFTERNOON. THIS WILL BRING TEMPERATURES UP 10
DEGREES OR SO IN MANY LOCATIONS ACROSS NORTHERN AND CENTRAL UTAH.
THE GOING FORECAST IS ON TRACK...NO UPDATES ARE NEEDED.

MOISTURE IS EXPECTED TO BE DRAWN UP IN THE SOUTHWESTERLY FLOW
ACROSS PORTIONS OF SOUTHERN UTAH THIS WEEKEND. CURRENT POPS ARE A
BIT ABOVE CLIMATOLOGY...WILL CONSIDER ADJUSTING THESE FURTHER UP
WITH THE AFTERNOON PACKAGE PENDING 12Z GLOBAL MODEL REVIEW.

&&

.AVIATION...SOUTHERLY WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST
AT THE SLC TERMINAL BETWEEN 18-20Z THIS AFTERNOON. OTHERWISE...VFR
CONDITIONS WILL CONTINUE INTO THE EVENING.

&&

.FIRE WEATHER...HIGH PRESSURE WILL REMAIN CENTERED TO OUR EAST TODAY
THROUGH THE REST OF THE WEEK WITH A WARM DRY SOUTHWEST FLOW
INCREASING TODAY AND THURSDAY. MOISTURE WILL START TO INCREASE OVER
THE SOUTHEAST THURSDAY THEN BEGIN TO SPREAD INTO THE SOUTHWEST ON
FRIDAY. THE COMBINATION OF LOW HUMIDITIES AND INCREASING WINDS WILL
BRING CRITICAL FIRE WEATHER CONDITIONS TO A FEW SPOTS IN THE
SOUTHWEST TODAY BUT WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED
THURSDAY AFTERNOON AND WILL LIKELY ISSUE A RED FLAG WARNING WITH THE
AFTERNOON PLANNING FORECAST. HIGHER HUMIDITIES AND LESS WIND ARE
EXPECTED FRIDAY BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS
BUT ALSO BRINGING AN INCREASING THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC/AVIATION...KRUSE
FIRE WEATHER...WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.